Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental and Oral Health (Adults)

Thrush

04/01/2011

Question:

I have been using the Crest sensitivity toothpaste. I noticed that over time the lining of my mouth was peeling off and then I developed thrush. Is this a common issue with this toothpaste?

Answer:

The toothpaste most likely has an ingredient in it called potassium nitrate which your tissues may be sensitive to.  Another ingredient in most toothpastes is sodium laurel sulfate which can cause the "peeling off" you describe, but this ingredient, as I mentioned is in most toothpastes.  I am not aware of any toothpaste that causes thrush.  Something else may be going on and I would see your dentist.

For more information:

Go to the Dental and Oral Health (Adults) health topic, where you can:

Response by:

Michele P Carr, RDH,  MA Michele P Carr, RDH, MA
Associate Professor of Dental Hygiene
Associate Professor of HS Nursing Quality & Research
College of Dentistry
The Ohio State University